Alert archive / Virginia / River Flood Warnings in 2008

River Flood Warning 8, NWS Blacksburg, VA

September 6, 2008Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Sep 6, 2008, 11:58 AM EDT for Halifax County, Virginia. It took effect at Sep 6, 2008, 4:54 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2008, 11:58 AM EDT (15:58 UTC)
In effect from
Sep 6, 2008, 4:54 PM EDT
Expired
Sep 7, 2008, 12:12 PM EDT
In force
19 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at South Boston (SBNV2).

Action stage
18 ft
Minor stage
22 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRNK 061558
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
1158 AM EDT SAT SEP 06 2008

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY


FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS 
FORECAST.

THERE WAS HEAVY RAINFALL FROM TROPICAL STORM HANNA THIS MORNING
ACROSS SOUTHERN HALIFAX COUNTY. THIS LOCALIZED RAINFALL WILL CAUSE A
SUDDEN RISE ALONG THE DAN RIVER. THE RIVER IS EXPECTED TO RISE ABOVE
FLOOD STAGE AT SOUTH BOSTON LATE THIS AFTERNOON AND PRODUCE MINOR
FLOODING WITH A CREST NEAR 20.8 FEET THIS EVENING. 

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 
$$

VAC083-070358-
/O.NEW.KRNK.FL.W.0008.080906T2043Z-080907T2304Z/
/SBNV2.1.ER.080906T2043Z.080907T0000Z.080907T1104Z.NO/
1158 AM EDT SAT SEP 06 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS AFTERNOON UNTIL SUNDAY EVENING.
* AT 07AM SATURDAY THE STAGE WAS...8.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.8 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 
  2004.

$$
6 follow-up statements
000 
WGUS81 KRNK 061921
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
321 PM EDT SAT SEP 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 

VERY HEAVY RAINFALL OF 4 TO 6 INCHES FROM TROPICAL STORM HANNA
EARLIER TODAY HAS CAUSED RAPID RISES ALONG THE DAN RIVER AT BOTH
SOUTH BOSTON AND PACES. THIS WILL RESULT IN MINOR FLOODING AT SOUTH
BOSTON WITH THE RIVER REACHING A CREST OF AROUND 23.2 FEET LATER
TONIGHT. FLOOD STAGE AT SOUTH BOSTON IS 19 FEET. AT PACES...RISES TO
NEAR FLOOD STAGE WILL OCCUR THIS AFTERNOON BUT LEVELS ARE EXPECTED
TO REMAIN JUST BELOW THE 20 FOOT FLOOD STAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.


THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 6 PM. 

VAC083-070321-
/O.EXT.KRNK.FL.W.0008.080906T2200Z-080908T0136Z/
/SBNV2.1.ER.080906T2200Z.080907T0600Z.080907T1336Z.NO/
321 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS EVENING UNTIL SUNDAY EVENING
* AT 01PM SATURDAY THE STAGE WAS 12.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 23.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 
  2004.

$$
000 
WGUS81 KRNK 062102
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
502 PM EDT SAT SEP 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

VERY HEAVY RAINFALL OF 4 TO 6 INCHES FROM TROPICAL STORM HANNA
HAS CAUSED RAPID RISES ALONG THE DAN RIVER AT BOTH SOUTH BOSTON AND
PACES. THIS WILL RESULT IN MINOR FLOODING AT SOUTH BOSTON WITH THE
RIVER REACHING A CREST OF AROUND 23.2 FEET LATER TONIGHT. FLOOD
STAGE AT SOUTH BOSTON IS 19 FEET. AT PACES...RISES TO NEAR FLOOD
STAGE WILL OCCUR INTO EARLY THIS EVENING BUT LEVELS ARE EXPECTED TO
REMAIN JUST BELOW THE 20 FOOT FLOOD STAGE. RISES WILL ALSO OCCUR ON
THE LOWER ROANOKE RIVER THROUGH THE WEEKEND WITH RANDOLPH RISING
ABOVE THE 21 FOOT FLOOD STAGE LATER SUNDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10 PM. 

VAC037-083-070501-
/O.CON.KRNK.FL.W.0009.080908T0349Z-080909T0112Z/
/RNDV2.1.ER.080908T0349Z.080908T0600Z.080908T1312Z.NO/
502 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* FROM TOMORROW LATE EVENING UNTIL MONDAY EVENING
* AT 03PM SATURDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 
  2006.

$$

VAC083-070501-
/O.EXT.KRNK.FL.W.0008.080906T2054Z-080908T0136Z/
/SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1336Z.NO/
502 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY EVENING. 
* AT 04PM SATURDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY AFTER MIDNIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 
  2008.

$$
000 
WGUS81 KRNK 070201
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1001 PM EDT SAT SEP 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

VERY HEAVY RAINFALL FROM HANNA OVER THE PAST 24 HOURS HAS RESULTED IN
SIGNIFICANT RISES ALONG THE DAN AND LOWER ROANOKE RIVERS. AT SOUTH
BOSTON THE RIVER IS EXPECTED TO CONTINUE RISING OVERNIGHT BEFORE
CRESTING NEAR 22.7 FEET EARLY SUNDAY MORNING. FLOOD STAGE IS 19.0
FEET. AT RANDOLPH THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE
21.0 FOOT FLOOD STAGE AROUND DAYBREAK SUNDAY AND THEN CONTINUE
RISING REACHING AROUND 23.0 FEET SUNDAY EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.

 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 6 AM SUNDAY. 

VAC037-083-071001-
/O.EXT.KRNK.FL.W.0009.080907T1006Z-080909T0024Z/
/RNDV2.1.ER.080907T1006Z.080908T0000Z.080908T1224Z.NO/
1001 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* FROM TOMORROW MORNING UNTIL MONDAY EVENING
* AT 08PM SATURDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 23.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 
  2006.

$$

VAC083-071001-
/O.EXT.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/
/SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1342Z.NO/
1001 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY EVENING. 
* AT 09PM SATURDAY THE STAGE WAS 21.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET AFTER MIDNIGHT.
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 
  2008.

$$
000 
WGUS81 KRNK 070920
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
520 AM EDT SUN SEP 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES. 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

THE DAN RIVER AT SOUTH BOSTON CRESTED AROUND 22 FEET EARLY THIS
MORNING AND HAS BEGUN TO FALL. FLOOD STAGE IS 19.0 FEET. SOUTH
BOSTON IS EXPECTED TO GO BELOW FLOOD STAGE BEFORE NOON. AT RANDOLPH
THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE 21.0 FOOT FLOOD
STAGE LATE THIS MORNING AND THEN CONTINUE RISING REACHING AROUND
23.0 FEET THIS EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON.

VAC037-083-071720-
/O.EXT.KRNK.FL.W.0009.080907T1133Z-080909T0024Z/
/RNDV2.1.ER.080907T1133Z.080908T0000Z.080908T1224Z.NO/
520 AM EDT SUN SEP 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* FROM THIS MORNING UNTIL MONDAY EVENING.
* AT 04AM SUNDAY THE STAGE WAS 17.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 23.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY MONDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEB 8 2004.

$$

VAC083-071720-
/O.CON.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/
/SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1342Z.NO/
520 AM EDT SUN SEP 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL THIS EVENING. 
* AT 01AM SUNDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 
  2004.

$$
000 
WGUS81 KRNK 071419
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1019 AM EDT SUN SEP 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
MINOR FLOODING IS OCCURRING...RIVER LEVEL FALLING...

  AT 1000 AM THE RIVER LEVEL AT SOUTH BOSTON WAS 19.4 FEET AND
  FALLING. FLOOD STAGE IS 19.0 FEET. THE RIVER IS EXPECTED TO FALL
  BELOW FLOOD STAGE BY 100 PM THIS AFTERNOON.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.


 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED *** FILL ME IN *** 

VAC083-072219-
/O.EXT.KRNK.FL.W.0008.000000T0000Z-080908T0230Z/
/SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1430Z.NO/
1019 AM EDT SUN SEP 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* AT 10AM SUNDAY THE STAGE WAS 19.4 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS 
  AFTERNOON.

$$

JJ
000 
WGUS81 KRNK 071612
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1212 PM EDT SUN SEP 07 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
 
 DAN RIVER DROPS BELOW FLOOD LEVEL AT SOUTH BOSTON

 AT NOON...THE RIVER LEVEL AT SOUTH BOSTON WAS 17.35 FEET AND FALLING
 RAPIDLY. FLOOD STAGE IS 19.0 FEET. THE RIVER WILL CONTINUE TO FALL
 RAPIDLY AT SOUTH BOSTON.
 
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THIS WILL BE THE LAST STATEMENT CONCERNING THE FLOODING ON THE DAN
RIVER AT SOUTH BOSTON. 

VAC083-071642-
/O.CAN.KRNK.FL.W.0008.000000T0000Z-080908T0230Z/
/SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1458Z.NO/
1212 PM EDT SUN SEP 07 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE DAN RIVER AT SOUTH BOSTON.
* AT 12PM SUNDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 19.0 FEET.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Sep 6, 10:46 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 6, 10:46 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT SAT SEP 6 2008

.SYNOPSIS...
HANNA WILL ACCELERATE NORTH THIS MORNING THROUGH EASTERN NORTH
CAROLINA AND THEN NORTHEAST THROUGH EASTERN VIRGINIA THIS
AFTERNOON. RAINFALL WILL EXIT THE REGION BY LATE THIS AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WESTERN EDGE OF THE PCPN SHIELD IS MOVING STEADILY EASTWARD
NOW. HAVE UPDATED THE FLASH FLOOD WATCH TO REMOVE ROCKINGHAM
COUNTY. STILL HAVE FLASH FLOOD WARNINGS GOING FOR MUCH OF THE REST
OF THE WATCH...SO WILL KEEP IT GOING. HOWEVER...IT DOES LOOK LIKE
WE WILL BE ABLE TO CANCEL ALL OR PART OF IT LATER THIS AFTERNOON.
OTHER CHANGES TO THE FORECAST WERE TO SPEED UP THE ENDING OF THE
RAIN FOR MUCH OF THE AREA. WILL STILL BE HANGING ON IN THE NERN
CWA LATER THIS AFTERNOON...BUT PROBABLY NOT HEAVY RAIN. PROBLEM
WILL BE THAT SLOWER RESPONDING CREEKS AND STREAMS MAY STILL BE
RISING THIS AFTERNOON. HIGH TEMPS WERE ON TRACK EVEN THOUGH THE
CURRENT TEMPS WERE TOO WARM- STILL LOOKS LIKE THERE WILL BE SOME
SUN THIS AFTERNOON FOR ALL BUT NERN ZONES. FINALLY...I INCREASED
WINDS IN THE MTNS THIS AFTERNOON EXPECTING GOOD MIXING WITH 20+ KT
850 MB WINDS ON THE BACK SIDE OF HANNA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
FIRST SUBSTANTIAL RAINBAND FROM HANNA IS ON THE DOORSTEP OF KDAN
AT 0530Z. EXPECTING THIS BAND TO CONTINUE ITS TRACK INTO THE
REGION WITH COVERAGE AND INTENSITY WEAKENING AS IT DOES SO...BEING
NEAR A KBLF-KLWB LINE AROUND 10Z. EXPECTING A MIX OF IFR/LIFR
CIGS/VSBYS TO ACCOMPANY THIS BAND ESPECIALLY IN AREAS EAST OF THE
BLUE RIDGE FOR ABOUT A 2 TO 3 HOUR PERIOD AFTER ITS ONSET.

AFTER A BRIEF BREAK IN THE HEAVIER INTENSITIES IN REGIONS EAST OF
THE BLUE RIDGE...WINDS WILL BEGIN TO INCREASE FROM THE N-NE
TOWARDS 12Z AS THE PRESSURE GRADIENT INTENSIFIES AS THE CENTER OF
HANNA MOVES ALONG THE EAST COAST. SUSTAINED WINDS 15 TO 20 KTS
AROUND KLYH AND KDAN ARE EXPECTED WITH GUSTS AROUND 30 KTS
POSSIBLE. PRECIPITATON ALSO IN THIS AREA WILL BE HEAVIEST WITH A
MIX OF IFR/MVFR CONDITIONS. AREAS WEST OF KROA WILL MORE LIKELY
SEE MVFR/VFR CONDIONTS BY MID-MORNING.

BY THE AFTERNOON MUCH OF THE PRECIPITATION AND SUB-VFR CONDITIONS
WILL HAVE PROGRESSED OUT OF THE AREA. WE WILL STILL NEED TO WATCH
FOR AFTERNOON CONVECTION IN THE SE WV MOUNTAINS AS WINDS BECOME
MORE NORTHWEST AND THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
CONTINUES HERE. THIS EVENING...A CONTINUATION OF THE NORTHWEST
FLOW AND RESIDUAL MOISTURE MAY ALLOW FOR MVFR VSBYS/CIGS TO
REDEVELOP AFTER 03Z. EAST OF THE BLUE RIDGE...NORTHWEST
DOWNSLOPING WINDS WILL ALLOW FOR CLEARING SKIES.

MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE EACH NIGHT
THIS WEEKEND.

A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ035-
     044>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NCZ006.
WV...NONE.

&&

SYNOPSIS...JS
NEAR TERM...JJ/JS
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...DS
Hazardous weather outlook, Sep 6, 4:42 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT SAT SEP 6 2008

NCZ005-006-VAZ035-044>047-058-059-070845-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
442 AM EDT SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY
RAIN AND THE THREAT OF FLOODING TO THE REGION THIS MORNING.

GUSTY WINDS ARE ALSO EXPECTED. WITH SATURATED SOILS FROM THE
WIDESPREAD HEAVY RAINFALL THAT IS OCCURRING...WIND GUSTS OF 25 TO
35 MPH TODAY WILL LIKELY DOWN TREES WITH WEAK ROOT SYSTEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-020-VAZ022>024-032>034-043-070845-
STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
HENRY-
442 AM EDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY
RAIN AND GUSTY WINDS TO THE REGION THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-070845-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
442 AM EDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 6, 9:28 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      4 S MT AIRY             36.87N 79.19W
09/06/2008                   PITTSYLVANIA       VA   FIRE DEPT/RESCUE

            WHITEFALL RD CLOSED DUE TO HIGH WATER. CARS UNABLE TO
            CROSS.

&&

MATTAROCHIA
Local storm report, Sep 6, 9:29 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     NON-TSTM WND DMG PHENIX                  37.08N 78.75W
09/06/2008                   CHARLOTTE          VA   LAW ENFORCEMENT

            TREE DOWN ON BETHEL ROAD.

&&

JJACKSON
Local storm report, Sep 6, 10:40 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FLASH FLOOD      BUCKINGHAM              37.55N 78.55W
09/06/2008                   BUCKINGHAM         VA   LAW ENFORCEMENT

            RTE. 636 CLOSED FROM FLOODING.

&&

TW
Special weather statement, Sep 6, 11:19 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 AM EDT SAT SEP 6 2008

VAZ035-045>047-058-059-062130-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...AMHERST...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
1119 AM EDT SAT SEP 6 2008

...GUSTY WINDS AS TROPICAL STORM HANNA EXITS TO THE NORTHEAST...

WINDS GUSTING TO 30 MPH...COMBINED WITH A WET GROUND DUE TO HEAVY
RAINFALL...WILL TOPPLE TREES IN THE AFOREMENTIONED COUNTIES. AS
MUCH AS 6 INCHES OF RAIN HAS ACCUMULATED LOCALLY IN THE PAST 12
HOURS. WINDS WILL SUBSIDE LATER THIS EVENING. BE AWARE OF TREES
FALLING ON POWER LINES TOO.
Local storm report, Sep 6, 11:33 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND DMG BROOKNEAL               37.05N 78.97W
09/06/2008                   CAMPBELL           VA   LAW ENFORCEMENT

            TREES DOWN IN THE CITY.

&&

JJACKSON
Local storm report, Sep 6, 11:37 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      1 NE BUCKINGHAM         37.56N 78.54W
09/06/2008                   BUCKINGHAM         VA   LAW ENFORCEMENT

            AGEES CREEK FLOODING BUFFALO ROAD...STAE ROUTE 631. WATER
            AND DEBRIS OVER THE BRIDGE.

&&

JJACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:56 AM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville9 hr
Sep 6, 5:26 AM EDTFlash Flood WarningRNKCharlotte8 hr
Sep 6, 5:46 AM EDTFlash Flood WarningRNKAppomattox, Campbell7 hr
Sep 6, 7:03 AM EDTFlash Flood WarningRNKAmherst, Buckingham, City of Lynchburg6 hr
Sep 6, 12:47 PM EDTAreal Flood WarningRNKHalifax, Pittsylvania, City of Danville6 hr
Sep 6, 1:06 PM EDTAreal Flood WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax6 hr
Sep 6, 3:06 PM EDTRiver Flood WarningRNKCharlotte, Halifax18 hr

Nearby

River Flood Warnings in Virginia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.